Alert archive / California / High Wind Watches in 2014
High Wind Watch 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Nov 15, 2014, 6:01 AM PST. It took effect at Nov 16, 2014, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 6:01 AM PST (14:01 UTC)
- In effect from
- Nov 16, 2014, 7:00 AM PST
- Expired
- Nov 15, 2014, 2:23 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Nov 15, 4:30 AM PST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 15, 4:30 AM PST, 1 hour 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 430 AM PST SAT NOV 15 2014 UPDATED AVIATION SECTION .SYNOPSIS... IT WILL BECOME PARTLY CLOUDY TODAY WITH NEAR NORMAL TEMPERATURES. GUSTY NORTHWEST WINDS WILL AFFECT PARTS OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE FLOW WILL BECOME NORTHEASTERLY... BRINGING WIDESPREAD STRONG TO LOCALLY DAMAGING WINDS TO MUCH OF LOS ANGELES AND VENTURA COUNTIES SUNDAY THROUGH MONDAY. DAYTIME TEMPERATURES WILL RISE TO ABOVE NORMAL LEVELS BY MONDAY. AN UPPER RIDGE WILL KEEP TEMPERATURES ABOVE NORMAL TUESDAY...THEN A COUPLE OF TROUGHS WILL BRING COOLING WEDNESDAY THROUGH FRIDAY...WITH A SLIGHT CHANCE OF RAIN IN NORTHERN SECTIONS WEDNESDAY. && .SHORT TERM (TODAY-MON)...PLENTY OF LOW LEVEL MOISTURE LINGERED ACROSS THE REGION THIS MORNING. THE INVERSION WAS RATHER WEAK...SO THE CLOUD PATTERN WAS RATHER HAPHAZARD...WITH THE MOST SOLID CLOUDINESS ACROSS THE VLYS OF L.A. AND ERN VTU COUNTIES. SOME LOCAL DENSE FOG HAS DEVELOPED ON THE CENTRAL COAST. EXPECT SKIES TO BECOME MOSTLY SUNNY ACROSS SLO AND SBA COUNTIES TODAY...BUT THE WRF SHOWS A FAIR AMOUNT OF LOW LEVEL MOISTURE ACROSS COASTAL AND VALLEY AREAS OF VTU AND L.A. COUNTIES...SO EXPECT SKIES TO BECOME PARTLY CLOUDY AT BEST IN THOSE AREAS. MAX TEMPS TODAY SHOULD BE SIMILAR TO THOSE REACHED ON FRI...GENERALLY FAIRLY CLOSE TO NORMAL IN MOST AREAS. INCREASING N-S GRADIENTS ACROSS SBA COUNTY SHOULD CAUSE GUSTY NW TO N WINDS TO DEVELOP THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE BY LATE THIS AFTERNOON. EXPECT WINDS TO REACH ADVISORY LEVELS...SO HAVE ISSUED A WIND ADVISORY FOR THOSE AREAS FOR LATE THIS AFTERNOON THROUGH EARLY SUNDAY. ACROSS THE ANTELOPE VALLEY... STRONG WEST WINDS SHOULD ALSO REACH ADVISORY LEVELS FOR SEVERAL HOURS THIS AFTERNOON INTO THIS EVENING. AS A STRONG SHORTWAVE TROUGH DIGS SOUTH SOUTHWESTWARD THROUGH THE GREAT BASIN THIS EVENING...UPPER LEVEL NW TO N FLOW AND SUBSIDENCE WILL INCREASE ACROSS THE FORECAST AREA. THIS SHOULD BRING VERY STRONG NWLY WINDS TO THE MTNS OF L.A. AND VTU COUNTIES BY LATE EVENING...WITH GUSTS TO 60 MPH EXPECTED. HAVE ISSUED HIGH WIND WARNINGS BEGINNING LATE THIS EVENING...WITH THE STRONGEST WINDS TONIGHT EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. THE LOW LEVEL FLOW WILL TURN NELY EARLY SUNDAY MORNING. GOOD COLD AIR ADVECTION AND SUBSIDENCE SHOULD PROVIDE AMPLE SUPPORT FOR GUSTY NE WINDS ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES ON SUNDAY. WIND ADVISORIES WILL LIKELY BE NEEDED FOR THE VALLEYS AND COASTAL SECTIONS OF VTU COUNTY...MOST VALLEY LOCATIONS IN L.A. COUNTY...AND COASTAL SECTIONS OF L.A. COUNTY BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS. WIND GUSTS TO 60 MPH ARE EXPECTED TO CONTINUE IN THE L.A./VTU COUNTY MTNS...WITH THE FOCUS SHIFTED TO LOCATIONS THAT FAVOR NE WINDS SUCH AS CHILAO AND WARM SPRINGS. THERE IS A CHANCE THAT WINDS COULD REACH 60 MPH IN THE SANTA MONICA MTNS ON SUNDAY...BUT SINCE CONFIDENCE IS NOT YET GREAT...HAVE ISSUED HIGH WIND WATCHES ONLY FOR THAT AREA. COLD ADVECTION SHOULD BRING SOME COOLING TO THE MTNS...DESERTS AND INTERIOR VALLEY LOCATIONS SUNDAY. IN THE LOWER VALLEYS AND ACROSS THE COASTAL PLAIN...COMPRESSIONAL WARMING DUE TO THE OFFSHORE FLOW SHOULD ALLOW FOR A FEW DEGREES OF WARMING. WHILE THE WINDS MAY DROP OFF A BIT LATE SUNDAY AFTERNOON AND EVENING...THEY WILL LIKELY PICK UP AGAIN LATE SUNDAY NIGHT AND EARLY MONDAY...THEN CONTINUE THROUGH LATE MORNING. WHILE THE UPPER SUPPORT WILL NOT BE AS STRONG...GRADIENTS WILL BE STRONGLY OFFSHORE. THUS...THE HIGH WIND WARNINGS ARE IN EFFECT FOR THE MOUNTAINS OF L.A. AND VTU COUNTIES THROUGH NOON MONDAY...AND ADVISORY LEVEL WINDS WILL LIKELY CONTINUE THROUGH THAT TIME ACROSS MUCH OF THE REMAINDER OF L.A. AND VTU COUNTIES. WITH THE VERY COLD AIR FILTERING INTO THE ANTELOPE VALLEY...THERE IS A DECENT CHANCE OF HARD FREEZE CONDITIONS (TEMPERATURES 28 DEGREES OR BELOW FOR TWO CONSECUTIVE HOURS OR LONGER) LATE SUNDAY NIGHT INTO EARLY MONDAY. A HARD FREEZE WATCH HAS BEEN ISSUED FOR THIS AREA. WITH A STRONG UPPER RIDGE EDGING INTO THE REGION FROM THE W ON MONDAY...MAX TEMPS SHOULD BE UP SEVERAL DEGREES IN MOST AREAS...ESPECIALLY W OF THE MTNS. .LONG TERM (TUE-FRI)...THE UPPER RIDGE WILL LINGER OVER THE REGION THROUGH EARLY TUE...THEN BEGIN TO MOVE E AS AN UPPER LOW APCHS THE W COAST. TUE SHOULD BE ANOTHER WARM DAY...POSSIBLY EVEN WARMER ACROSS INLAND AREAS. THERE MAY BE SOME COOLING...ESPECIALLY N OF PT CONCEPTION AND ACROSS IMDT COASTAL AREAS S OF PT CONCEPTION. HIGH CLOUDS WILL BEGIN TO INCREASE DURING THE DAY. THE UPPER LOW WILL MOVE INTO THE W COAST TUE NIGHT AND WED. IT MAY BRING SOME LIGHT RAIN TO SLO COUNTY AND MUCH OF SBA COUNTY. OTHERWISE...SKIES WILL BE PARTLY CLOUDY AND THERE WILL BE COOLING IN ALL AREAS ON WED. ANOTHER TROUGH MOVING INTO THE WEST COAST SHOULD BRING SOME ADDITIONAL COOLING THU AND FRI. THE EC WOULD SUGGEST A SLIGHT CHANCE OF RAIN ACROSS NRN SECTIONS FRI...WHILE THE GFS IS DRY. FOR NOW...HAVE KEPT POPS OUT OF THE FCST. && .AVIATION...15/1230Z... MARINE LAYER AT LAX AT 1215Z WAS 3300 FEET DEEP AND THE INVERSION TOP WAS AT 5200 FEET WITH A TEMP OF 14 DEGREES C. N OF POINT CONCEPTION...MODERATE CONFIDENCE WITH 12Z TAFS. IFR CIGS WILL CONTINUE ACROSS KPRB THROUGH 18Z. OTHERWISE 30 PERCENT FOR IFR CIGS FOR KSMX OR KSBP FROM 14Z THROUGH 18Z. SKIES SHOULD BE VFR FROM THIS AFTERNOON THROUGH TONIGHT. S OF POINT CONCEPTION...LOW CONFIDENCE WITH 12Z TAFS. VERY WEAK INVERSION THROUGH 3300 FT MAKES IT DIFFICULT TO PIN POINT WHEN AND WHERE MVFR/VFR CIGS WILL DEVELOP. THERE WILL BE GUSTY SOUTHWEST TO WEST WINDS ACROSS KWJF/KPMD THIS AFTERNOON AND EVENING. EXPECT GUSTY N WINDS ACROSS THE LOCAL MOUNTAINS WITH LIGHT TO MODERATE UDDF AND LLWS...ESPECIALLY AROUND KSBA BETWEEN 00Z TO 06Z THIS EVE. WINDS WILL SHIFT TO A MORE TRADITIONAL SANTA ANA WHICH SHOULD SCOUR OUT ANY STRATUS OR STRATOCU DECK AFTER 12Z SUN MORNING. KLAX...LOW TO MODERATE CONFIDENCE OVERALL IN THE 12Z TAF DUE TO UNCERTAINTIES IN THE ONSET AND DISSIPATION OF MVFR CIGS THIS MORNING WHICH COULD BE OFF PLUS/MINUS AND HOUR OR TWO. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THRU THIS AFTERNOON. MVFR/VFR CIGS SHOULD DEVELOP BY 14Z AND PERSIST THROUGH MUCH OF THE AFTERNOON WITH A FEW BREAKS. BY LATE TONIGHT CLOUDS SHOULD SCOUR OUT TO VFR CONDS AFTER 12Z SUN. KBUR...LOW TO MODERATE CONFIDENCE OVERALL IN THE 12Z TAF DUE TO UNCERTAINTIES IN THE DISSIPATION OF MVFR CIGS THIS MORNING WHICH COULD BE OFF PLUS/MINUS AND HOUR OR TWO. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THRU THIS AFTERNOON. && .MARINE...14/400 AM PST OUTER WATERS...EXPECT SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE WEEKEND...EXCEPT 60 PERCENT CONFIDENCE THROUGH SUNDAY MORNING FOR 10 MILES OUT FROM POINT PIEDRAS BLANCAS TO POINT SAL. INNER WATERS...THERE WILL BE LOCAL WEST TO NORTHWEST ACROSS THE WESTERN PORTION OF THE INNER SANTA BARBARA CHANNEL LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS A 50 PERCENT CHANCE THAT NORTHERLY WINDS WILL AFFECT THE SANTA MONICA BAY FROM MALIBU...TO AROUND LAX AFTER MIDNIGHT. THIS COULD BRING SUSTAINED WINDS OF AROUND 15 TO 20 MPH FOR A FEW HOURS AFTER MIDNIGHT THROUGH AROUND 5 AM...THEN WINDS WILL SHIFT TO THE NORTHEAST IN A MORE TRADITIONAL SANTA ANA OFFSHORE PATTERN AFFECTING AREAS SOUTH OF VENTURA TO SANTA MONICA...AS WELL AS THE SAN PEDRO CHANNEL TO CATALINA LATER SUNDAY MORNING. 60 PERCENT CONFIDENCE THAT SMALL CRAFT ADVISORY OFFSHORE WINDS WILL AFFECT THE USUAL WIND PRONE AREAS FROM EARLY SUNDAY MORNING THROUGH NOON...THEN ONCE AGAIN SUNDAY NIGHT INTO MONDAY MORNING. && .FIRE WEATHER...15/400 AM. GUSTY NW TO N WINDS WILL DEVELOP IN THE MTNS OF L.A. AND VTU COUNTIES AND THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS TONIGHT...THEN GUSTY NE WINDS WILL AFFECT MUCH OF L.A. AND VTU COUNTIES SUNDAY MORNING THROUGH MONDAY MORNING. HUMIDITIES WILL RAPIDLY LOWER TO 10 TO 20 PERCENT SUNDAY AFTERNOON AND EVENING...WITH SINGLE DIGITS LIKELY BY MONDAY. AS A RESULT... CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY THROUGH MONDAY OVER A LARGE PART OF LOS ANGELES AND VENTURA COUNTIES. A DECISION ON WHETHER TO UPGRADE TO A RED FLAG WARNING WILL BE MADE TODAY. WEAKER WINDS ARE LIKELY MONDAY NIGHT INTO TUESDAY...BUT CONDITIONS WILL REMAIN DRY WITH ELEVATED FIRE CONCERNS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). FREEZE WATCH (SEE LAXNPWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...DB AVIATION/MARINE...CAK. SYNOPSIS...DB FIRE...KITTELL/DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 15, 6:00 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT NOV 15 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-161400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY WEST WINDS WILL AFFECT THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE INCLUDING THE SOUTH COAST OF SANTA BARBARA COUNTY LATE THIS AFTERNOON THROUGH TONIGHT. DAMAGING NORTHWEST WIND GUSTS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH TONIGHT ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE SANTA MONICA MOUNTAINS. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY DAMAGING NORTHEAST WIND GUSTS ARE EXPECTED IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES SUNDAY MORNING THROUGH MONDAY MORNING...WITH THE POTENTIAL FOR DAMAGING WIND GUSTS IN THE THE SANTA MONICA MOUNTAINS. GUSTY NORTHEAST WINDS WILL AFFECT MOST VALLEY LOCATIONS IN LOS ANGELES AND VENTURA COUNTY...THE VENTURA COUNTY COASTAL PLAIN...AND THROUGH AND BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS SUNDAY MORNING THROUGH MONDAY MORNING. THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITIES MAY BRING CRITICAL FIRE WEATHER CONDITIONS TO MOST OF LOS ANGELES AND VENTURA COUNTIES SUNDAY AFTERNOON THROUGH MONDAY EVENING. IT WILL BECOME VERY COLD IN THE ANTELOPE VALLEY SUNDAY NIGHT...AND A HARD FREEZE IS POSSIBLE. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:41 PM PST | High Wind Watch | LOX | 8 hr | |
| Nov 15, 3:05 AM PST | Small Craft Advisory | LOX | 30 hr | |
| Nov 15, 6:01 AM PST | High Wind Warning | LOX | 38 hr | |
| Nov 15, 6:01 AM PST | Hard Freeze Watch | LOX | 32 hr | |
| Nov 15, 6:01 AM PST | Wind Advisory | LOX | Los Angeles | 56 hr |
| Nov 15, 9:54 AM PST | Red Flag Warning | LOX | Los Angeles | 3 days |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.